Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 16, 2017, 5:13 PM CDT for Osage County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2017, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 16, 2017, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted.
270
WWUS84 KTSA 162213
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT WED AUG 16 2017
OKZ054-162300-
Osage OK-
513 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
600 PM CDT...
At 511 PM CDT, a strong thunderstorm was located 3 miles east of Kaw
Lake, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm as it continues to strengthen.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Eastern Kaw Lake...
Webb City... Apperson...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9650 3695 9642 3674 9672 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
TIME...MOT...LOC 2211Z 217DEG 27KT 3679 9680
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:03 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 16, 3:03 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
303 PM CDT Wed Aug 16 2017
.DISCUSSION...
Main forecast concern is potential for both severe weather and
heavy rainfall/flooding this evening and overnight, primarily
across parts of northeast Oklahoma and northwest Arkansas.
Thunderstorms are expected to develop perhaps as early as late
afternoon ahead of a cold front that will pass through the region
overnight tonight. A very unstable airmass has developed across
portions of northeast Oklahoma, basically northwest of I-44, where
current mesoanalysis is showing 4000-5000 J/kg of MUCAPE.
Slightly lesser amounts exist across the rest of the forecast
area. Deep layer shear has also increased across northeast
Oklahoma, with values more than sufficient to support supercells
and strong line segments in conjunction with the present
instability. The best chance of severe weather will be across
parts of northeast Oklahoma and maybe far northwest Arkansas
during the evening hours, with storm intensity likely to diminish
upon moving into southeast Oklahoma and west central Arkansas,
farther from the upper level support. With such high instability,
large hail will be a threat, in addition to damaging wind
potential. Low level shear will be sufficient for a tornado or
two, including within linear structures, although this should not
be the main threat.
The heavy rain and flash flooding potential will also be highest
across northeast Oklahoma and far northwest Arkansas. Precipitable
water values continue to increase across this area, with most of
eastern Oklahoma and western Arkansas seeing at least 2 inch
values. Given the expected storm motions, some cell training could
occur as well. Soils also remain very wet. A Flash Flood Watch has
already been issued for areas north of I-40 from 7 pm tonight
until 7 am tomorrow morning.
Thunderstorm potential will diminish overnight and into tomorrow
from north to south as the front pushes through. Conditions should
be dry by tomorrow evening, although this should be short lived.
Thunderstorm chances will increase once again from the west early
Friday morning and into the day Friday as a fairly fast moving
upper level wave passes through the region.
Things may dry out some this weekend, as only low thunderstorm
chances will exist and temperatures will climb to near normal
values due to upper ridging aloft. This will persist into early
next week. Northwest flow is expected to return by the middle of
next week, with another front and increased thunderstorm chances
by Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 92 70 89 / 80 10 20 30
FSM 76 90 72 90 / 70 40 10 40
MLC 76 91 73 90 / 70 30 20 30
BVO 68 90 65 89 / 80 10 20 30
FYV 72 86 64 85 / 70 30 10 40
BYV 72 87 64 89 / 70 30 10 30
MKO 72 90 70 88 / 70 20 20 40
MIO 69 87 65 88 / 80 10 10 30
F10 72 90 71 90 / 70 10 20 30
HHW 77 91 74 91 / 80 50 20 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for OKZ054>072.
AR...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for ARZ001-002-010-011-019-020.
&&
LONG TERM....22Hazardous weather outlook, Aug 16, 3:21 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
321 PM CDT Wed Aug 16 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
321 PM CDT Wed Aug 16 2017
...Severe thunderstorms likely this evening across portions of
northeast Oklahoma...
...Heavy rainfall expected with the potential for flash flooding...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Late afternoon / early evening.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late afternoon / early evening.
Greatest threat area...Northeast Oklahoma, north if I-44.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...late afternoon / early evening.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...late afternoon / early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Parts of Eastern Oklahoma into West Central Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Showers with a few lingering thunderstorms will continue to lift
northeast across Eastern Oklahoma and Northwest Arkansas this
afternoon. This activity is not expected to be severe. Additional
thunderstorm may develop by late afternoon along the Oklahoma and
Kansas boarder near an outflow boundary. Any storms that develop
would pose a severe threat with large hail, damaging winds and a
limited tornado threat.
The greater threat for severe weather will be this evening across
northeast Oklahoma as a cold front approaches from the north. A few
of these storms will likely be severe with damaging winds to 70 mph
and very heavy rain, especially along and north of I-44. To a lesser
extent, a limited tornado threat will also persist. Storms should
slowly begin to decrease in severity as the thunderstorm line pushes
into east-central Oklahoma and northwest Arkansas overnight.
In addition to the severe threat, periods of heavy rainfall are
expected with the line of storms pushing through northeast Oklahoma
into northwest Arkansas this evening into the overnight hours. Given
the already moist soil conditions, flash flooding will be likely. A
flash flood watch is in effect for a large portion of northeast
Oklahoma and northwest Arkansas through Thursday morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential...Dangerous Heat
Potential.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will remain in the forecast Thursday across
Southeast Oklahoma and Northwest Arkansas as the cold front makes
its way through the region. A limited severe potential could be
possible over far Southeast Oklahoma ahead of the front.
Additional thunderstorm chances return Friday as an upper level
low pressure system moves across the Plains. Periods of heavy
rainfall will again be possible Friday with this next system.
A more typical August weather pattern looks to set up over the
weekend and into the start of next week. This will allow for warm
and humid conditions along with small daytime thunderstorm
chances to be possible across Eastern Oklahoma and Northwest
Arkansas this weekend into early next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 16, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT WED AUG 16 2017
OKZ054-162300-
Osage OK-
513 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
600 PM CDT...
At 511 PM CDT, a strong thunderstorm was located 3 miles east of Kaw
Lake, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm as it continues to strengthen.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Eastern Kaw Lake...
Webb City... Apperson...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9650 3695 9642 3674 9672 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
TIME...MOT...LOC 2211Z 217DEG 27KT 3679 9680The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:07 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 38 min |
| Aug 15, 7:16 PM CDT | Special Weather Statement | TSA | Muskogee | 44 min |
| Aug 15, 7:52 PM CDT | Special Weather Statement | TSA | Cherokee | 68 min |
| Aug 15, 8:39 PM CDT | Special Weather Statement | TSA | Adair | 66 min |
| Aug 15, 9:46 PM CDT | Special Weather Statement | TSA | Sequoyah | 59 min |
| Aug 15, 10:28 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Aug 16, 8:06 AM CDT | River Flood Advisory | TSA | Sequoyah | 25 hr |
| Aug 16, 2:18 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 13 hr |
| Aug 15, 10:37 PM CDT | Areal Flood Advisory | TSA | Crawford | 3 hr |
| Aug 15, 11:23 PM CDT | Flash Flood Warning | TSA | Crawford | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.